Alert archive / Maine / Tornado Warnings in 2006

Tornado Warning 3, NWS Caribou, ME

August 1, 2006Piscataquis County, Maine

NWS Caribou, ME issued this tornado warning at Aug 1, 2006, 10:46 PM EDT for Piscataquis County, Maine. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2006, 10:46 PM EDT (02:46 UTC)
Expired
Aug 1, 2006, 11:30 PM EDT
In force
44 min
Issued by
NWS Caribou, ME
Area
Counties, with a storm outline in the text

County Piscataquis County, ME

The radar

The Caribou radar (KCBW), 137 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 9:07 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 2.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2006-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2006-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KCAR 020247
TORCAR
MEC021-020330-
/O.NEW.KCAR.TO.W.0003.060802T0246Z-060802T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
1046 PM EDT TUE AUG 1 2006

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE...

* UNTIL 1130 PM EDT.

* AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES WEST OF
  KOKADJO...OR ABOUT 14 MILES NORTH OF GREENVILLE...MOVING SOUTHEAST
  AT 55 MPH.

* THE TORNADO WILL BE NEAR...
  7 MILES SOUTHWEST OF KOKADJO BY 1050 PM EDT...
  9 MILES NORTHEAST OF GREENVILLE BY 1055 PM EDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS OF 75 MPH OR MORE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
WEDNESDAY MORNING FOR NORTHERN MAINE.

LAT...LON 4577 6951 4558 6985 4525 6932 4551 6903

$$

NOUHAN
2 follow-up statements
000 
WWUS51 KCAR 020258
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1056 PM EDT TUE AUG 1 2006

MEC021-020330-
/O.CON.KCAR.TO.W.0003.000000T0000Z-060802T0330Z/
PISCATAQUIS ME-
1056 PM EDT TUE AUG 1 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR SOUTHERN
PISCATAQUIS COUNTY...

AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES EAST OF KOKADJO
MOVING EAST-SOUTHEAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  BARNARD AND KATAHDIN IRON WORKS BY 1110 PM EDT

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
WEDNESDAY MORNING FOR NORTHERN MAINE.

LAT...LON 4577 6951 4558 6985 4525 6932 4551 6903

$$

NOUHAN
000 
WWUS51 KCAR 020331
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1128 PM EDT TUE AUG 1 2006

MEC021-020338-
/O.EXP.KCAR.TO.W.0003.000000T0000Z-060802T0330Z/
PISCATAQUIS ME-
1128 PM EDT TUE AUG 1 2006

...THE TORNADO WARNING FOR SOUTHERN PISCATAQUIS COUNTY EXPIRES AT
1130 PM EDT...

DOPPLER RADAR INDICATES LESS ROTATION WITH THE THUNDERSTORM THAT
PROMPTED THE TORNADO WARNING AS THE STORM MOVES EAST-SOUTHEAST
INTO CENTRAL PENOBSCOT COUNTY...THEREFORE THE TORNADO WARNING
HAS BEEN ALLOWED TO EXPIRE. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
WEDNESDAY MORNING FOR NORTHERN MAINE.

LAT...LON 4577 6951 4558 6985 4525 6932 4551 6903

$$

NOUHAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this tornado warning went out at Aug 1, 9:28 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 1, 9:28 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
928 PM EDT TUE AUG 1 2006

.SYNOPSIS...A WARM FRONT WILL CROSS THE AREA LATER THIS EVENING.
THIS FRONT WILL BE ACCOMPANIED BY WARMING TEMPERATURES...HIGHER
HUMIDITY AND A CHANCE OF SHOWERS AND THUNDERSTORMS. A COLD FRONT
WILL THEN MOVE SOUTHEAST ACROSS THE REGION ON WEDNESDAY BEFORE
STALLING JUST OFF THE MAINE COAST WEDNESDAY NIGHT. WARM AND HUMID
CONDITIONS CAN BE EXPECTED ON WEDNESDAY BEFORE THIS FRONT MOVES
THROUGH...ALONG WITH A CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS. A WAVE OF LOW PRESSURE TRACKING EAST ALONG THIS
FRONT MAY KEEP CONDITIONS UNSETTLED ON THURSDAY...ESPECIALLY OVER
DOWNEAST MAINE. HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION
LATER THURSDAY BRINGING COOLER AND LESS HUMID CONDITIONS BACK TO
THE AREA LATER IN THE WEEK.

&&

.SHORT TERM /REST OF TONIGHT/...
HAVE UPDATED THE ZONES TO REFLECT THE SEVERE THUNDERSTORM WATCH
FOR ALL BUT DOWNEAST UNTIL 2 AM EDT. HAVE ADJUSTED WORDING IN THE
DOWNEAST ZONES. NO OTHER CHANGES AT THIS TIME.

&&

.MARINE...
NO CHANGES TO MARINE FORECAST ON UPDATE.

&&

.PREVIOUS DISCUSSION...

SYNOPSIS...A WARM FRONT WILL CROSS THE AREA LATER THIS EVENING.
THIS FRONT WILL BE ACCOMPANIED BY WARMING TEMPERATURES...HIGHER
HUMIDITY AND A CHANCE OF SHOWERS AND THUNDERSTORMS. A COLD FRONT
WILL THEN MOVE SOUTHEAST ACROSS THE REGION ON WEDNESDAY BEFORE
STALLING JUST OFF THE MAINE COAST WEDNESDAY NIGHT. WARM AND HUMID
CONDITIONS CAN BE EXPECTED ON WEDNESDAY BEFORE THIS FRONT MOVES
THROUGH...ALONG WITH A CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS. A WAVE OF LOW PRESSURE TRACKING EAST ALONG THIS
FRONT MAY KEEP CONDITIONS UNSETTLED ON THURSDAY...ESPECIALLY OVER
DOWNEAST MAINE. HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION
LATER THURSDAY BRINGING COOLER AND LESS HUMID CONDITIONS BACK TO
THE AREA LATER IN THE WEEK.

SHORT TERM /TONIGHT AND WEDNESDAY/...
MAIN CONCERN TONIGHT INTO WEDNESDAY CONTINUES TO BE SEVERE WX
THREAT. AS WARM FRONT LIFTS NORTH THIS EVENING THE POSSIBILITY OF
A THUNDERSTORM CLUSTER DEVELOPING OVER QUEBEC AND MOVING SOUTHEAST
OVER THE AREA EXISTS. AS OF 1830 UTC A COUPLE OF CLUSTERS WERE
MOVING WEST OF OUR AREA WHILE NEW THUNDERSTORMS CLUSTERS OVER
QUEBEC FURTHER EAST HAD NOT YET DEVELOPED. GIVEN THIS UNCERTAINTY
WILL BEEF UP WORDING SOME TONIGHT TO MENTION LOCALLY HEAVY RAIN
WITH IN ANY THUNDERSTORMS. WIND DAMAGE WOULD BE THE PRIMARY THREAT
SHOULD ANY SEVERE STORMS DEVELOP...HOWEVER WITH NO STORMS FIRING
UPSTREAM YET...WILL NOT MENTION WIND DAMAGE YET...BUT THIS WILL
NEED TO BE MONITORED.

THE AREA WILL ONLY BRIEFLY MAKE IT INTO THE WARM SECTOR BEFORE A
COLD FRONT CROSSES THE AREA WEDNESDAY MORNING. WRF & GFS ARE
SIMILAR THROUGH MIDDAY WEDNESDAY BUT DIVERGE AFTER THAT. THE WRF
KEEPS PUSHING THE COLD FRONT SOUTH WHILE THE GFS STALLS IT OVER
SOUTHERN AREAS. HAVE LEANED TOWARD THE GFS SOLUTION BUT CUT BACK
SOME ON ITS POPS/QPF.

LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
THE GFS WAS USED INTO FRIDAY MORNING & THEN WENT HEAVILY W/THE
HPC GRIDS THIS FCST PACKAGE. FRONTAL BOUNDARY SLIDING S THROUGH
THE STATE ON THURSDAY WILL MAKE SLOW PROGRESS TO THE COAST. THE
GFS HAS BACKED AWAY FROM ITS PREV RUNS OF SIGNIFICANT SFC LOW ON
THE FRONT & KEEPING MORE QPF ACROSS INTERIOR DOWNEAST. HUNG ONTO
CHC POPS EARLY ON THURSDAY & THEN DRIED THINGS OUT BY MID
AFTERNOON AS THE FRONT GETS INTO THE WATERS.

DRYING TREND INTO SUNDAY & THEN ANOTHER FRONT ACPHS THE CWA LATE
SUNDAY NIGHT INTO MONDAY W/SHOWERS AND THUNDERSTORMS. FRONT IS
FCST TO CLEAR THE REGION BY MONDAY NIGHT W/MUCH COOLER
TEMPERATURES ON TAP FOR NEXT TUESDAY. WE ARE TALLLING UPPER 60S TO
LOWER 70S N & MID/UPPER 70S ACROSS DOWNEAST.

AVIATION...
VFR CONDITIONS TO DROP INTO MVFR CATEGORY BY LATE EVENING (03-
05Z) W/APCH OF WM FRONT LIFTING N. CONDITIONS TO DETERIORATE FROM
SW TO NE W/CIGS GOING TO 2K FT & VSBYS 3-5SM. CONDITIONS COULD
BRIEFLY GO IFR W/HVY RAFL & TSRAS.

MARINE...
NO HEADLINES THIS GO AROUND IN THE SHORT TERM. SWELL TO CONTINUE
W/HEIGHTS APCHG 5 FT FOR A BRIEF PERIOD EARLY WED & THEN HEIGHTS
FALL BACK SOME AS WINDS GO MORE WNW W/PASSING OF THE CD FRONT.
WINDS 10 TO 15 FALLING BACK TO AROUND 10 KTS BY WEDNESDAY NIGHT.
KEPT MENTION OF FOG IN THERE THROUGH TONIGHT. MARINE OBS SHOWING
VSBYS RUNNING < 2 NM.

LONG TERM: USED THE GFS WINDS FROM THU INTO THE WEEKEND. WINDS
COME BACK UP LATE THU NIGHT INTO EARLY FRI W/SURGE OF NELY WINDS
(15-20 KTS). ADJUSTED SEAS ACCORDINGLY DURING THE TIMEFRAME & THEN
BROUGHT THEM BACK DOWN AS WINDS COME DOWN W/SFC HIGH MOVING IN
FROM THE W LATER FRI INTO SAT.

CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

UPDATE...FITZSIMMONS
SHORT TERM/MARINE...LULOFS
LONG TERM/MARINE...HEWITT
AVIATION...LULOFS
Hazardous weather outlook, Aug 1, 5:48 AM EDT, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
548 AM EDT TUE AUG 1 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-021000-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
548 AM EDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING WARM FRONT WILL BRING WARMER TEMPERATURES AND
INCREASING HUMIDITY TO THE REGION TODAY...ALONG WITH THE CHANCE OF
SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD BECOME
STRONG TO SEVERE AND THE STORM PREDICTION CENTER IN NORMAN
OKLAHOMA HAS PLACED ALL OF NORTHERN AND DOWNEAST MAINE IN A SLIGHT
RISK AREA FOR SEVERE WEATHER INTO TONIGHT. THE MAIN THREAT FROM THESE
STORMS WILL BE STRONG DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY
LIGHTNING AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY WARM AND CONTINUED HUMID CONDITIONS WILL PERSIST ON WEDNESDAY
IN ADVANCE OF A COLD FRONT WHICH WILL MOVE SOUTHEAST ACROSS THE
REGION. THE HIGHEST TEMPERATURES CAN BE EXPECTED OVER INTERIOR
DOWNEAST MAINE WHERE HIGHS IN THE LOWER TO MID 90S ARE POSSIBLE.
THE COLD FRONT WILL BRING A CONTINUED CHANCE FOR SHOWERS AND
THUNDERSTORMS...ESPECIALLY TO AREAS IN ADVANCE OF THIS FRONT
INCLUDING CENTRAL AND DOWNEAST MAINE. ONCE AGAIN...SOME STORMS
COULD BECOME STRONG TO POSSIBLY SEVERE. SHOWERS AND THUNDERSTORMS
MAY CONTINUE WEDNESDAY NIGHT INTO THURSDAY OVER CENTRAL AND
DOWNEAST MAINE AS A WAVE OF LOW PRESSURE APPROACHES FROM THE GREAT
LAKES. HIGH PRESSURE WITH COOLER AND LESS HUMID CONDITIONS SHOULD
BUILD INTO THE REGION LATER THURSDAY AND REMAIN THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND AGAIN ON WEDNESDAY.

KHW

In the hours before

Special weather statement, Aug 1, 5:15 PM EDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
515 PM EDT TUE AUG 1 2006

MEZ001-003-004-012215-

AROOSTOOK...SOMERSET AND PISCATAQUIS COUNTIES...

515 PM EDT TUE AUG 1 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...SOMERSET AND
PISCATAQUIS COUNTIES...

AT 512 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF SHOWERS
AND THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 11 MILES NORTH
OF DAAQUAM TO 19 MILES SOUTHWEST OF BILLY-JACK DEPOT. THE LINE WAS
MOVING SOUTHEAST AT 35 TO 40 MPH.

LOCATIONS NOW IN THE PATH OF THIS LINE INCLUDE...
    DAAQUAM AT 515 PM EDT
    NINE-MILE BRIDGE...BILLY-JACK DEPOT AT 530 PM EDT
    BAKER LAKE AT 535 PM EDT
    CLAYTON LAKE AT 545 PM EDT

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4683 7006 4584 7061 4586 6971 4678 6945

FITZSIMMONS
Special weather statement, Aug 1, 6:00 PM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
600 PM EDT TUE AUG 1 2006

MEZ003-004-010-012300-

SOMERSET AND PISCATAQUIS COUNTIES...

600 PM EDT TUE AUG 1 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...SOMERSET AND PISCATAQUIS
COUNTIES...

AT 555 PM EDT...DOPPLER WEATHER RADAR INDICATED A CLUSTER OF
THUNDERSTORMS WITH GUSTY WINDS 14 MILES SOUTHWEST OF BAKER LAKE. THE
CLUSTER OF THUNDERSTORMS WAS MOVING SOUTHEAST AT 35 TO 40 MPH.

LOCATIONS NOW IN THE PATH OF THIS STORM INCLUDE...
    ROCKWOOD AND MOOSEHEAD AT 630 PM EDT
    LOBSTER LAKE AT 635 PM EDT
    KOKADJO AT 645 PM EDT
    RIPOGENUS...GREENVILLE AT 650 PM EDT

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    GUSTY WINDS...UP TO 40 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4630 6996 4597 7038 4537 6975 4576 6896

FITZSIMMONS
Special weather statement, Aug 1, 6:46 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
646 PM EDT TUE AUG 1 2006

MEZ003-004-010-012345-

SOMERSET AND PISCATAQUIS COUNTIES...

646 PM EDT TUE AUG 1 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...SOMERSET AND PISCATAQUIS
COUNTIES...

AT 644 PM EDT...DOPPLER WEATHER RADAR INDICATED A CLUSTER OF
THUNDERSTORMS WITH GUSTY WINDS 5 MILES NORTH OF BILLY-JACK DEPOT.
THE STORM WAS MOVING SOUTHEAST AT 35 TO 40 MPH.

LOCATIONS NOW IN THE PATH OF THIS STORM INCLUDE...
    BILLY-JACK DEPOT AT 650 PM EDT
    BAKER LAKE AT 655 PM EDT
    CAUCOMGOMOC LAKE AT 720 PM EDT
    CHESUNCOOK...LOBSTER LAKE...ROCKWOOD AT 735 PM EDT
    RIPOGENUS AT 745 PM EDT

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4653 6991 4602 7036 4528 6947 4592 6886

FITZSIMMONS
Special weather statement, Aug 1, 7:40 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
740 PM EDT TUE AUG 1 2006

MEZ003-004-020030-

SOMERSET AND PISCATAQUIS COUNTIES...

740 PM EDT TUE AUG 1 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...SOMERSET AND PISCATAQUIS
COUNTIES...

AT 735 PM EDT...DOPPLER WEATHER RADAR INDICATED A CLUSTER OF
THUNDERSTORMS WITH GUSTY WINDS 15 MILES NORTHWEST OF BILLY-JACK
DEPOT. THIS CLUSTER OF THUNDERSTORMS WAS MOVING SOUTHEAST AT 30 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 830 PM EDT INCLUDE...
    BILLY-JACK DEPOT...   BAKER LAKE...         CAUCOMGOMOC LAKE...
    CHAMBERLAIN LAKE...   CHESUNCOOK...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    GUSTY WINDS...UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH AMOUNTS UP TO THREE-QUARTERS OF AN INCH
    CAUSING PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4662 7024 4601 7072 4582 6906 4650 6893

FITZSIMMONS
Special weather statement, Aug 1, 8:25 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
825 PM EDT TUE AUG 1 2006

MEZ010-031-020130-

PISCATAQUIS COUNTY...

825 PM EDT TUE AUG 1 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...

AT 823 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 7 MILES NORTHWEST OF GREENVILLE. THE STORM WAS MOVING
EAST AT 35 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 930 PM EDT INCLUDE...
    GREENVILLE...         BROWNVILLE JUNCTION...
    MILO...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...UP TO A QUARTER OF AN INCH...
    GUSTY WINDS...UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4571 6970 4548 6986 4518 6895 4545 6883

WEITLICH
Special weather statement, Aug 1, 9:37 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
937 PM EDT TUE AUG 1 2006

MEZ004-005-010-011-015-031-020230-

PISCATAQUIS AND PENOBSCOT COUNTIES...

937 PM EDT TUE AUG 1 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...

AT 932 PM EDT...DOPPLER WEATHER RADAR INDICATED A BROKEN LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 6 MILES NORTHEAST OF
KOKADJO TO 10 MILES SOUTHWEST OF GUILFORD. THE LINE WAS MOVING EAST
AT 35 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 1030 PM EDT INCLUDE...
    MONSON...             KOKADJO...            GUILFORD...
    DEXTER...             DOVER-FOXCROFT...
    BROWNVILLE JUNCTION...                      MILO...
    EAST CORINTH...       KENDUSKEAG...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HAIL...UP TO A QUARTER OF AN INCH...
    GUSTY WINDS...UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4582 6945 4496 6960 4484 6873 4567 6855

WEITLICH

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:14 PM EDTSevere Thunderstorm WarningCARSomerset46 min
Aug 1, 8:25 PM EDTSpecial Weather StatementCARSomerset65 min
Aug 1, 9:34 PM EDTSevere Thunderstorm WarningCARPiscataquis, Somerset56 min
Aug 1, 9:37 PM EDTSpecial Weather StatementCARPenobscot53 min
Aug 1, 9:57 PM EDTSevere Thunderstorm WarningCARAroostook63 min
Aug 1, 10:16 PM EDTSevere Thunderstorm WarningCARPiscataquis59 min
Aug 1, 10:30 PM EDTFlash Flood WarningCARPiscataquis3 hr
Aug 1, 10:30 PM EDTSevere Thunderstorm WarningCARPiscataquis50 min
Aug 1, 10:50 PM EDTSpecial Weather StatementCARPenobscot55 min
Aug 1, 11:01 PM EDTSpecial Weather StatementCARAroostook59 min
Aug 1, 11:10 PM EDTSevere Thunderstorm WarningCARPenobscot, Piscataquis65 min
Aug 2, 12:01 AM EDTSpecial Weather StatementCARPenobscot59 min
Aug 2, 6:35 PM EDTSpecial Weather StatementCARPenobscot55 min
Aug 2, 7:30 PM EDTSpecial Weather StatementCARPenobscot, Piscataquis60 min
Aug 2, 7:54 PM EDTSpecial Weather StatementCARHancock, Washington66 min

Nearby

Tornado Warnings in Maine, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.